Texas, 2011

Wildfire in Texas, July 26 to 31, 2011

July 26 to 31, 2011 · NWS FWD · 1 event in 1 county or zone

The CR 156 Fire began July 26th approximately 16 miles south of Breckenridge near Highway 183. The fire was first contained on July 28th after burning a total of 4321 acres.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$250,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FWD wrote it up.

The CR 156 Fire began July 26th approximately 16 miles south of Breckenridge near Highway 183. The fire was first contained on July 28th after burning a total of 4321 acres. Two homes, two deer shelters, a vehicle, and an outbuilding were lost in the fire. On August 4th, this fire reignited and consumed another 614 acres for a final total of 4935 acres. The fire was finally completely controlled on August 14th. Very hot and dry conditions during both of these months resulted in elevated fire danger.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jul 26, 11:16 AM CST, 2 hours 4 minutes earlier.

Area forecast discussion, Jul 26, 11:16 AM CST, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
1216 PM CDT TUE JUL 26 2011

.AVIATION...
VFR THROUGH WEDNESDAY WITH A SOUTH WIND GENERALLY LESS THAN 12 KNOTS.

MID LEVEL CLOUDS AND SHOWERS WILL CONTINUE TO THIN AND DISSIPATE THROUGH
THE AFTERNOON AND ADDITIONAL DEVELOPMENT OF SHOWERS OR STORMS IS
UNLIKELY WITH THE LOSS OF ISENTROPIC LIFT AND LARGE SCALE
SUBSIDENCE IN PLACE. EXPECT A MOSTLY CLEAR SKY TONIGHT AND
WEDNESDAY MORNING.

79

&&

.UPDATE...
AN AREA OF LIGHT SHOWERS CONTINUES TO SLOWLY MOVE SOUTHWARD THIS
MORNING. EXPECT THIS ACTIVITY TO CONTINUE WEAKENING AND ADDITIONAL
RAINFALL AMOUNTS WILL BE LIGHT. HOWEVER...ABUNDANT CLOUD COVER
THIS MORNING COULD LIMIT AFTERNOON HIGH TEMPERATURES...MAINLY
NORTH OF I-20 AND EAST OF I-35. HAVE LOWERED TEMPS IN THIS REGION
FOR TODAY...BUT KEPT DFW RIGHT AT 100 DEGREES. WOULD NOT BE
SURPRISED IF THE 100 DEGREE STREAK WAS ENDED TODAY...BUT IF WE
WERE TO GET SUBSTANTIAL BREAKS IN THE CLOUDS THIS AFTERNOON WE
COULD EASILY WARM ABOVE 100 DEGREES.

WILL MAKE A DETERMINATION ON THE HEAT ADVISORY WITH THE AFTERNOON
PACKAGE. MAY HAVE TO CANCEL SOME COUNTIES GIVEN THE TEMPERATURES
EXPECTED TODAY.

&&

.PREV DISCUSSION... /ISSUED 349 AM CDT TUE JUL 26 2011/
THE OPPRESSIVE HEAT CONTINUES TO BE THE STORY AS THE UPPER HIGH
MAINTAINS ITS GRIP ON NORTH TX AND THE REMAINDER OF THE SOUTHERN
PLAINS AND MISSISSIPPI VALLEY. THE HEAT ADVISORY HAS BEEN EXTENDED
FOR THE SAME AREAS THROUGH 8 PM CDT WEDNESDAY. HAD THOUGHT ABOUT
ADDING SE COUNTIES FOR WEDNESDAY...BUT THEIR LOW TEMPERATURES WILL
FALL JUST BELOW THE 78 DEGREE THRESHOLD AT NIGHT. RESIDENTS ACROSS
SE PARTS OF NORTH TX WILL STILL NEED TO BE VERY CAUTIOUS DURING
THE PRIME HEAT OF THE DAY AND MONITOR THEIR OUTDOOR ACTIVITIES.
MODELS CONTINUE TO STRUGGLE ON DEW PTS AND HOW MUCH MIXING WILL
OCCUR EACH AFTERNOON...THUS LIMITING OUR CONFIDENCE ON WHAT THE
ACTUAL HEAT INDEX VALUES WILL COME OUT TO BE. WE WILL FOLLOW
TRENDS THE PAST FEW DAYS CLOSELY WITH REGARDS TO THE HEAT INDICES.

A MOIST PLUME CAN STILL BE SEEN VIA WATER VAPOR SATELLITE IMAGERY
ROTATING AROUND THE NORTHERN AND EASTERN PERIPHERY OF THE UPPER
HIGH ANCHORED OVER THE TX/OK PANHANDLE REGION THIS MORNING. GOES
PWAT IMAGERY AND AREA SOUNDINGS INDICATE THE RICHER MOISTURE TO BE
ALONG AND NE OF A WICHITA FALLS...D/FW...HEARNE LINE AND WILL
CONTINUE MENTIONING THE POTENTIAL FOR ISOLATED DIURNAL SHOWERS AND
THUNDERSTORMS ACROSS GENERALLY THE NE HALF OF NORTH TX TODAY
THROUGH SUNSET THIS EVENING.

THE UPPER HIGH EXPANDS SLOWLY EAST ACROSS THE SOUTHERN PLAINS
WEDNESDAY INTO THURSDAY...KEEPING A WEAK INVERTED AND ANY RAIN
CHANCES CONFINED TO THE IMMEDIATE LOUISIANA AND UPPER TEXAS
COASTAL AREAS. THE UPPER HIGH CONTINUES ITS SLOW MIGRATION TOWARD
THE TN/OH VALLEYS FRIDAY AND SATURDAY. SOME WIDELY SCATTERED SEA-
BREEZE ACTIVITY ACROSS THE SE COUNTIES MAY OCCUR AND HAVE INSERTED
SLIGHT CHANCE POPS FOR THAT AREA FOR THE END OF THE WEEK.

THE UPPER HIGH EXPANDS WEST AGAIN AND WILL SHUTDOWN ANY LOW RAIN
CHANCES LATER THIS WEEKEND INTO EARLY NEXT WEEK. WE WILL BE
KEEPING CLOSE EYE ON A POSSIBLE TROPICAL DISTURBANCE THE MODELS
ARE INDICATING MOVING SLOWLY WEST ACROSS THE GULF OF MEXICO OR
BAY OF CAMPECHE THIS WEEKEND. THERE ARE DIFFERENT MODEL SOLUTIONS ON
THIS FEATURE AND ITS WAY TOO EARLY TO ASSESS WHETHER THIS WILL
HAVE ANY SIGNIFICANT IMPACT ON TEXAS OR NOT...BUT DOES BEAR
WATCHING CLOSELY.    05/

&&

.CLIMATE...
THE LOW TEMPERATURE AT DFW AIRPORT WAS 86 DEGREES THIS MORNING. IF
THIS MINIMUM TEMPERATURE HOLDS FOR THE REST OF TODAY...IT WILL BREAK
THE PREVIOUS ALL-TIME RECORD FOR WARMEST MINIMUM OF 85 DEGREES SET
BACK IN 1939 AND YESTERDAY.

85/NH

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 100  83 104  82 104 /  10   5   0   0   0
WACO, TX             103  80 104  80 103 /  10   5   0   0   0
PARIS, TX             98  78 102  78 102 /  30   5   5  10   5
DENTON, TX            99  81 103  80 104 /  20   0   0   0   0
MCKINNEY, TX          99  79 103  78 102 /  20   5   0   0   5
DALLAS, TX           100  84 103  83 103 /  10   5   0   0   5
TERRELL, TX           99  79 102  79 102 /  20   5   5   5   5
CORSICANA, TX        101  79 104  79 103 /  20  10   5   5   5
TEMPLE, TX           102  78 101  77 102 /  10   5   5   0   0
MINERAL WELLS, TX    104  80 107  80 107 /  10   0   0   5   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 8 PM CDT WEDNESDAY FOR TXZ091>095-100>107-
115>123-131>135-143>146-157>160-174.

&&

79/85
Hazardous weather outlook, Jul 26, 2:51 AM CST, 10 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
351 AM CDT TUE JUL 26 2011

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-270900-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
351 AM CDT TUE JUL 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

A HEAT ADVISORY IS IN EFFECT FOR MUCH OF NORTH TEXAS.

ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF NORTH TEXAS.
GUSTY WINDS AND DANGEROUS CLOUD TO GROUND LIGHTNING ARE THE MAIN
HAZARDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A HEAT ADVISORY REMAINS IN EFFECT THROUGH WEDNESDAY EVENING.

ISOLATED THUNDERSTORMS ARE POSSIBLE EAST OF I-35 BOTH FRIDAY AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Stephens

When
July 26, 1:20 PM CST to July 31, 11:59 PM CST
Where
Stephens forecast zone
Property damage
$250,000
Reported by
Park/Forest Service
Coordinates
32.736, -98.836 (the zone’s center; the record gives no point)

The CR 156 Fire began July 26th approximately 16 miles south of Breckenridge near Highway 183. The fire was first contained on July 28th after burning a total of 4321 acres. Two homes, two deer shelters, a vehicle, and an outbuilding were lost in the fire. On August 4th, this fire reignited and consumed another 614 acres for a final total of 4935 acres. The fire was finally completely controlled on August 14th.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, July 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 329116.